Alert archive / Iowa / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 33, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 21, 2024, 1:27 PM CDT for Woodbury County, Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2024, 1:27 PM CDT (18:27 UTC)
- Expired
- May 21, 2024, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Woodbury County, IA
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 11:10 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.5 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WUUS53 KFSD 211827
SVRFSD
IAC193-211900-
/O.NEW.KFSD.SV.W.0033.240521T1827Z-240521T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
127 PM CDT Tue May 21 2024
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Woodbury County in west central Iowa...
* Until 200 PM CDT.
* At 127 PM CDT, severe thunderstorms were located along a line
extending from Whiting to near Blencoe to Mondamin, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Hornick around 130 PM CDT.
Smithland around 140 PM CDT.
Anthon and Danbury around 150 PM CDT.
Other locations impacted by these severe thunderstorms include
Bronson and Oto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 500 PM CDT for west central
Iowa.
&&
LAT...LON 4226 9633 4228 9636 4232 9637 4256 9609
4244 9567 4221 9568 4222 9633
TIME...MOT...LOC 1827Z 223DEG 40KT 4214 9615 4197 9604 4170 9601
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SG3 follow-up statements
208
WWUS53 KFSD 211838
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
138 PM CDT Tue May 21 2024
IAC193-211900-
/O.CON.KFSD.SV.W.0033.000000T0000Z-240521T1900Z/
Woodbury IA-
138 PM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WOODBURY COUNTY...
At 138 PM CDT, severe thunderstorms were located along a line
extending from near Smithland to Castana to near Pisgah, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Anthon and Smithland around 145 PM CDT.
Danbury around 150 PM CDT.
Correctionville around 155 PM CDT.
Other locations impacted by these severe thunderstorms include
Bronson and Oto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for west central
Iowa.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4244 9567 4221 9568 4222 9621 4243 9624
4256 9609
TIME...MOT...LOC 1838Z 222DEG 41KT 4227 9597 4207 9592 4183 9582
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SG223
WWUS53 KFSD 211843
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
143 PM CDT Tue May 21 2024
IAC193-211900-
/O.CON.KFSD.SV.W.0033.000000T0000Z-240521T1900Z/
Woodbury IA-
143 PM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EASTERN WOODBURY COUNTY...
At 143 PM CDT, severe thunderstorms were located along a line
extending from near Anthon to near Smithland to near Moorhead, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Correctionville, Anthon, and Danbury around 150 PM CDT.
Other locations impacted by these severe thunderstorms include Oto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for west central
Iowa.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4244 9567 4221 9568 4222 9618 4246 9619
4256 9609
TIME...MOT...LOC 1843Z 217DEG 46KT 4234 9587 4221 9586 4187 9578
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SG807
WWUS53 KFSD 211857
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
157 PM CDT Tue May 21 2024
IAC193-211906-
/O.EXP.KFSD.SV.W.0033.000000T0000Z-240521T1900Z/
Woodbury IA-
157 PM CDT Tue May 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODBURY COUNTY WILL
EXPIRE AT 200 PM CDT...
The storms which prompted the warning have largely moved out of the
area. Therefore, the warning will be allowed to expire. However,
small hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Tornado Watch remains in effect until 500 PM CDT for west central
Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
far eastern Woodbury county until 215 PM CDT.
&&
LAT...LON 4244 9567 4221 9568 4222 9618 4246 9619
4256 9609
TIME...MOT...LOC 1856Z 223DEG 40KT 4244 9574 4231 9573 4197 9565
$$
SGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:53 AM CDT, 1 hour 34 minutes earlier. Its key messages:
- A conditional risk for renewed convection exists south of I-90 by mid day. If instability can redevelop, all hazards will be possible with afternoon storms, especially over Northwest Iowa.
- Strong north to northwest winds will quickly develop Tuesday afternoon. Some potential for gusts to 50 to 55 mph through the I-29 corridor and then across Southwest Minnesota.
- After a brief break from rain, additional thunderstorms are expected Thursday night through Friday. Isolated strong to severe thunderstorms are possible.
Area forecast discussion, May 21, 11:53 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1153 AM CDT Tue May 21 2024
.KEY MESSAGES...
- A conditional risk for renewed convection exists south of I-90
by mid day. If instability can redevelop, all hazards will be
possible with afternoon storms, especially over Northwest
Iowa.
- Strong north to northwest winds will quickly develop Tuesday
afternoon. Some potential for gusts to 50 to 55 mph through
the I-29 corridor and then across Southwest Minnesota.
- After a brief break from rain, additional thunderstorms are
expected Thursday night through Friday. Isolated strong to
severe thunderstorms are possible.
&&
.DISCUSSION...
Issued at 245 AM CDT Tue May 21 2024
THIS MORNING: After a busy evening with multiple elevated supercells
and hail up to 3" in diameter, the early overnight hours have
quieted somewhat as the airmass overhead has generally become worked
over and mid-lvl lapse rates have lessened over the CWA. Most of
the strong convection has been tied closer to the surface front
along the I-80 corridor where persistent overrunning is leading to
flash flooding. Further north/northwest, we're continuing to see
widespread showers and thunderstorm development as deep synoptic
lift overspreads the Dakotas. Rainfall rates however are much lower
than other areas, as convection to the south in intercepting that
deep westward moisture trajectory. Our eyes early this morning
continue to focus on a cluster of severe storms over southwestern
Nebraska, that is already showing signs of turning into a
progressive MCS. Latest CAMS continue to hint that as the ejecting
upper trough begins to lift northward, it will pull the surface
front a bit further northward, and also lift the deeper pool of
instability along with it. Current projections take the developing
MCS towards Sioux City by 5-6am, though it's quite uncertain if
we'll be too stable in the boundary layer north of the effective
front to produce any strong winds as it moves into northwest Iowa.
The heavy rain axis may drift just into the Highway 20 corridor, but
at this point not envisioning it lifting much further north.
TODAY: A secondary threat this morning could be the development of
a wake low in association with the MCS that moves through the area.
Several CAMs are suggesting the potential for 40 to 50 knot winds
moving through areas west of I-29 through mid-morning as the MCS
falls apart.
Then the real questions develop. A lull in precipitation is
expected through mid-late morning as a dry slot rotates into the Tri-
State area. With the extensive low-stratus and variable winds could
see some drizzle at times. A secondary lobe of vorticity will then
begin to lift rapidly northeast across Nebraska late this morning.
Surface cyclogenesis should begin to develop near Hastings and then
track northeast into southwest Minnesota by early afternoon. Latest
guidance continues to suggest a corridor of moderate instability
upwards 2500 J/KG ahead of the front, but most of this
instability is above a stable layer around 1KM. If we can
somehow tap into the boundary layer briefly, then rapid surface
based updraft growth can develop over portions of northwest Iowa
early in the afternoon. However if we remain stuck with stratus
and too much stability below 1KM, then it's more likely we see
rapid growth of elevated convection. All that said, this event
will unfold very quickly this afternoon with storms beginning as
early as 11am-12pm and exiting the eastern zones by 3pm. Given
the large scale shear within the profile and 8-9C/KM mid-lvl
lapse rates, 2" hail will be possible. The wind and tornadic
threat remains conditional to the boundary layer, but given
0-1KM SRH approaching 70-100 m2/s2, very low LCLs, and some
concentration of MLCAPE in the lowest 1-2KM a tornadic risk is
certainly possible. The greatest tornadic threat will be along
and southeast of a line from Sioux City to Spencer.
As convection quickly moves northeast of the area by mid-afternoon,
the surface low will continue to deepen, with a pronounced low-lvl
wind field rotating from north to south around the surface low
through late afternoon and early evening. Surface wind gusts
exceeding 45 knots are likely to develop over eastern South
Dakota and extend into Southwest Minnesota into early evening.
Some of the highest gusts in model data approach 50 to 55 knots
at times. Will go ahead and issue a wind advisory.
WEDNESDAY-SUNDAY: Temperatures cool towards normal for Wednesday
and our dry spell will last one full day. Another deepening
upper trough moves into the Northern Plains Thursday with a warm
front developing over the eastern Dakotas and western Minnesota
Thursday afternoon. We'll see how much moisture can return
northward, but as the upper trough and associated wind max aloft
moves into the area late Thursday, it could bring a risk for
severe convection. The CSU Learning Model suggests at least 15%
probabilities for hail and wind into the overnight hours, and
this fits the latest SPC Day 3 thoughts. Additional rainfall at
the end of the week likely averages between 0.25"-0.75".
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1150 AM CDT Tue May 21 2024
Showers and thunderstorms, with MVFR/IFR ceilings, are expected
to redevelop in coverage through the afternoon. Some of these
storms may become severe, with large hail, strong erratic winds,
and even an isolated tornado over northwestern IA. Storms are
then expected to push off to the east between 22Z and 00Z. On
the backside of the system, synoptic winds will gust at 40-50
mph through the evening, tapering downward through the early
nighttime hours. Ceilings will lift tonight, with VFR conditions
expected through the remainder of the TAF period.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory until 10 PM CDT this evening for SDZ039-040-055-
056-062-067.
MN...Wind Advisory until 10 PM CDT this evening for MNZ071-072-080-
081-089-090-097-098.
Flood Watch until 7 PM CDT this evening for MNZ081-090.
IA...Wind Advisory until 10 PM CDT this evening for IAZ001>003-
012>014.
Flood Watch until 7 PM CDT this evening for IAZ003-013-014-021-
022-031-032.
NE...Flood Watch until 7 PM CDT this evening for NEZ014.
&&
DISCUSSION...Dux
AVIATION...JMHazardous weather outlook, May 21, 4:50 AM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 450 AM CDT Tue May 21 2024 SDZ038-050-052>054-057>061-063>065-068-221100- Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson- McCook-Charles Mix-Douglas-Hutchinson-Bon Homme- 450 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Showers and isolated storms will continue through the day Tuesday, but severe weather is unlikely. By early this evening, a widespread 1 to 2 inches of rain is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected Thursday night with potential for isolated severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ071-SDZ039-040-055-056-221100- Lincoln-Kingsbury-Brookings-Lake-Moody- 450 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for southwest Minnesota and east central South Dakota. .DAY ONE...Today and tonight. Showers and isolated storms will continue through the day Tuesday, but severe weather is unlikely. By early this evening, a widespread 1 to 2 inches of rain is expected. Strong northwest winds will gust up to 50 to 55 mph this afternoon through mid evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected Thursday night with potential for isolated severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-MNZ072-080-081-089-090-097-098-SDZ062-067-221100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Minnehaha-Lincoln- 450 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota and southeast South Dakota. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms may continue early this morning as storms arrive from the southwest. Large hail up to ping pong ball size, damaging wind gusts up to 70 mph, and flash flooding will be the main threats. Another round of strong to severe thunderstorms may redevelop this afternoon from 12 PM to 5 PM. Large hail up to hen egg size, damaging wind gusts up to 70 mph, and flash flooding will be the main threats. A tornado or two cannot be ruled out especially in areas along and southeast of a line from Sioux City to Spencer. By this evening, expect an additional 1 to 2 inches of rain with some locations receiving over 3 inches. Renewed flooding on rivers such as the Little Sioux and Ocheyedan is likely. Strong northwest winds will gust up to 50 to 55 mph this afternoon through mid evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected Thursday night with potential for isolated severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed early this morning and again this afternoon. IAZ020>022-031-032-NEZ013-014-SDZ066-069>071-221100- Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-Turner- Yankton-Clay-Union- 450 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska and southeast South Dakota. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms may continue early this morning as storms arrive from the southwest. Large hail up to ping pong ball size, damaging wind gusts up to 70 mph, and flash flooding will be the main threats. Another round of strong to severe thunderstorms may redevelop this afternoon from 12 PM to 5 PM. Large hail up to hen egg size, damaging wind gusts up to 70 mph, and flash flooding will be the main threats. A tornado or two cannot be ruled out especially in areas along and southeast of a line from Sioux City to Spencer. By this evening, expect an additional 1 to 2 inches of rain with some locations receiving over 3 inches. Renewed flooding on rivers such as the Little Sioux and Ocheyedan is likely. Strong northwest winds will gust up to 50 to 55 mph this afternoon through mid evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected Thursday night with potential for isolated severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed early this morning and again this afternoon.
In the hours before
Local storm report, May 21, 10:00 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1000 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM Non-Tstm Wnd Dmg Salem 43.72N 97.39W
05/21/2024 McCook SD Emergency Mngr
Small tree limbs down in Salem.
&&
PRLocal storm report, May 21, 10:12 AM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1012 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM Non-Tstm Wnd Gst 4 ESE Forestburg 44.01N 98.03W
05/21/2024 M54 MPH Sanborn SD Dept of Highways
&&
JCLocal storm report, May 21, 10:31 AM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1031 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Hail Newcastle 42.65N 96.87W
05/20/2024 E2.00 Inch Dixon NE Public
Hail pea size to 2 inches in diameter. Hail
damage to siding, roofs, windows, and
vehicles.
&&
PRLocal storm report, May 21, 10:49 AM CDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1049 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM Non-Tstm Wnd Gst 7 WSW Wall Lake 43.49N 97.08W
05/21/2024 M62 MPH Turner SD Mesonet
&&
JCLocal storm report, May 21, 11:28 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1128 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Tstm Wnd Dmg 2 NW Jefferson 42.62N 96.59W
05/20/2024 Union SD Emergency Mngr
Broken windows and portion of roof lifted
off single family home. Downed large tree
limbs. Time estimated from radar.
&&
PRLocal storm report, May 21, 11:32 AM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1132 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM Tstm Wnd Dmg 3 NW Jefferson 42.64N 96.60W
05/20/2024 Union SD Emergency Mngr
Part of roof peeled off farm outbuilding.
Time estimated from radar.
&&
PRThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:13 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien | 32 min |
| May 20, 7:24 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien | 51 min |
| May 20, 7:39 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 51 min |
| May 20, 7:43 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay, O'Brien | 47 min |
| May 20, 8:10 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 50 min |
| May 20, 8:16 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien | 44 min |
| May 20, 8:47 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee | 43 min |
| May 20, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Osceola | 47 min |
| May 20, 9:26 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee | 64 min |
| May 20, 10:19 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 56 min |
| May 20, 10:56 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 34 min |
| May 20, 10:58 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 47 min |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 31 min |
| May 21, 2:38 AM CDT | Wind Advisory | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 19 hr |
| May 21, 3:35 AM CDT | Severe Thunderstorm Warning | FSD | Ida | 25 min |
| May 21, 6:05 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 25 min |
| May 21, 6:26 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 34 min |
| May 21, 6:36 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 24 min |
| May 21, 8:55 AM CDT | River Flood Warning | FSD | O'Brien, Sioux | 51 hr |
| May 21, 8:55 AM CDT | River Flood Warning | FSD | Clay | 24 days |
| May 21, 8:55 AM CDT | River Flood Warning | FSD | Clay | 5 days |
| May 21, 1:48 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 27 min |
| May 21, 2:11 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida | 34 min |
| May 21, 2:42 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 19 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.